Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 255, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 30, 2004, 5:03 PM CDT for LeFlore County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 5:03 PM CDT (22:03 UTC)
- Expired
- May 30, 2004, 6:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 33 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 10:50 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1630 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 17.8
The text
As transmitted, in the capitals the NWS used until 2016.
315
WUUS54 KTSA 302203
SVRTUL
OKC079-302300-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
504 PM CDT SUN MAY 30 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 600 PM CDT
* AT 504 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7
MILES SOUTH OF BOKOSHE...MOVING NORTHEAST AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...POTEAU...
CAMERON...PANAMA...BOKOSHE...SPIRO AND POCOLA.
HAIL TO THE SIZE OF NICKELS CAN BE EXPECTED IN THE WARNED AREA. STAY
INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
LAT...LON 3510 9444 3497 9489 3503 9492 3515 9492
3527 9464 3534 9444
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 4:26 PM CDT, 37 minutes earlier.
Area forecast discussion, May 30, 4:26 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 426 PM CDT SUN MAY 30 2004 CONVECTIVE CELLS HAVE BEGUN TRAINING ACROSS LE FLORE...SEBASTIAN... CRAWFORD AND FRANKLIN COUNTIES. THE MAIN SURFACE BOUNDARY IS A LITTLE WEST OF THE CONVECTION...AND THE STORMS HAVE ORGANIZED ALONG THEIR OWN MERGED BOUNDARIES. THE PATTERN WILL PERSIST FOR THE NEXT HOUR OR SO AND CAUSE LOCAL HEAVY RAIN PROBLEMS UNTIL THE LARGE SCALE BOUNDARY PUSHES THE STORMS ALONG. WHILE SHEAR MAGNITUDES WERE STRONG SO FAR DURING THIS EVENT...THE LACK OF LOW-LEVEL TURNING OF THE STORM-RELATIVE WINDS HINDERED TORNADO DEVELOPMENT. STORM MOTIONS DID NOT QUITE SLOW AND TURN ENOUGH TO ADD TO THE STORM-RELATIVE COMPONENT AND SURFACE WINDS REMAINED MORE SOUTHWESTERLY. IT WAS THOUGHT THAT CELL-TO-CELL INTERACTIONS MIGHT LOCALLY BACK THE WINDS...BUT SO FAR THAT HAS NOT MATERIALIZED. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, May 30, 2:05 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 205 PM CDT SUN MAY 30 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-310000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 205 PM CDT SUN MAY 30 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... ...A FEW SUPERCELL THUNDERSTORMS THIS AFTERNOON AND EVENING... A DRYLINE WAS MOVING ACROSS EASTERN OKLAHOMA. A COLD FRONT WILL MERGE INTO THE DRY LINE FROM THE NORTHWEST AND PUSH THROUGH THE AREA THIS EVENING. SEVERE THUNDERSTORMS ARE ONGOING AHEAD OF THE DRYLINE. STRONG WIND FIELDS ALOFT AND HIGH INSTABILITY HAVE RESULTED IN A FEW OF THE STORMS BECOMING SUPERCELLS. WHILE NOT STRONGLY FAVORABLE...ENOUGH LOW-LEVEL WIND SHEAR AHEAD OF THE STORMS IS IN PLACE TO RESULT IN A TORNADO THREAT...ESPECIALLY WITH ANY CELLS THAT CAN TURN TO THE RIGHT. HAIL AND DAMAGING WINDS WILL ALSO OCCUR WITH THE STRONGER STORMS. BY 7PM THE PRIMARY SURFACE BOUNDARY WILL STRETCH FROM BETWEEN ROGERS AND EUREKA SPRINGS TO FORT SMITH TO JUST EAST OF HUGO. THE BOUNDARY WILL BE EAST OF THE TULSA FORECAST AREA BY 10PM. AS A RESULT THE SEVERE WEATHER THREAT IS EXPECTED TO END BY LATE EVENING. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... EMERGENCY MANAGERS SHOULD ALREADY BE ACTIVATED NEAR AND IN ADVANCE OF THE STORMS IN EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT THAT MOVES THROUGH THE AREA TODAY IS EXPECTED TO STALL TO THE SOUTH OF THE AREA BY TONIGHT. MONDAY IS EXPECTED TO REMAIN DRY AS THE FRONT REMAINS SOUTH OF THE AREA. THE FRONT IS THEN EXPECTED TO BEGIN LIFTING BACK TO THE NORTH...PROVIDING AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK BEGINNING TUESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Local storm report, May 30, 2:59 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
259 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL WHITEFIELD 35.25N 95.24W
05/30/2004 1.75 INCH HASKELL OK PUBLIC
&&
JDSLocal storm report, May 30, 3:22 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
322 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL GREEN FOREST 36.34N 93.44W
05/30/2004 1.75 INCH CARROLL AR CO-OP OBSERVER
0322 PM HAIL MULDROW 35.41N 94.60W
05/30/2004 1.00 INCH SEQUOYAH OK AMATEUR RADIO
&&
GWSpecial weather statement, May 30, 3:33 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 333 PM CDT SUN MAY 30 2004 OKZ057-058-062-063-067-068-070-071-073-310000- CHEROKEE OK-CRAIG OK-DELAWARE OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK- OTTAWA OK-PITTSBURG OK-WAGONER OK- 333 PM CDT SUN MAY 30 2004 ...PORTIONS OF TORNADO WATCH 330 HAS BEEN CANCELLED... THUNDERSTORMS ALONG THE COLD FRONT HAVE MOVED EAST OF THE FOLLOWING COUNTIES...THEREFORE THE WATCH HAS BEEN CANCELLED FOR THESE COUNTIES. CHEROKEE...CRAIG...DELAWARE...MAYES...MCINTOSH...MUSKOGEE... OTTAWA...PITTSBURG...WAGONER ARZ001-002-010-011-019-020-029-OKZ049-053-069-072-074>076-310000- ADAIR OK-BENTON AR-CARROLL AR-CHOCTAW OK-CRAWFORD AR-FRANKLIN AR- HASKELL OK-LATIMER OK-LE FLORE OK-MADISON AR-PUSHMATAHA OK- SEBASTIAN AR-SEQUOYAH OK-WASHINGTON AR- 333 PM CDT SUN MAY 30 2004 ...TORNADO WATCH 330 REMAINS IN EFFECT UNTIL 700 PM CDT... THE TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM FOR THE FOLOWING COUNTIES... ADAIR...BENTON...CARROLL...CHOCTAW...CRAWFORD...FRANKLIN... HASKELL...LATIMER...LE FLORE...MADISON...PUSHMATAHA... SEBASTIAN...SEQUOYAH...WASHINGTON.
Local storm report, May 30, 3:41 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
341 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST PANAMA 35.17N 94.67W
05/30/2004 70 MPH LE FLORE OK TRAINED SPOTTER
0340 PM HAIL PANAMA 35.17N 94.67W
05/30/2004 1.00 INCH LE FLORE OK AMATEUR RADIO
&&
GWLocal storm report, May 30, 3:43 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
343 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL PANAMA 35.17N 94.67W
05/30/2004 1.25 INCH LE FLORE OK AMATEUR RADIO
&&
GWLocal storm report, May 30, 4:04 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
404 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL 2 N PANAMA 35.20N 94.67W
05/30/2004 1.75 INCH LE FLORE OK AMATEUR RADIO
0355 PM HAIL POCOLA 35.23N 94.48W
05/30/2004 0.75 INCH LE FLORE OK AMATEUR RADIO
0404 PM HAIL BONANZA 35.24N 94.43W
05/30/2004 0.75 INCH SEBASTIAN AR AMATEUR RADIO
&&
GWThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 10:42 PM CDT | Tornado Warning | TSA | Creek | 63 min |
| May 29, 11:30 PM CDT | Tornado Warning | TSA | Creek | 60 min |
| May 30, 12:08 AM CDT | Tornado Warning | TSA | Creek, Tulsa | 52 min |
| May 30, 12:52 AM CDT | Tornado Warning | TSA | Tulsa, Wagoner | 53 min |
| May 30, 1:18 AM CDT | Tornado Warning | TSA | Mayes, Rogers | 57 min |
| May 30, 1:44 AM CDT | Tornado Warning | TSA | Wagoner | 46 min |
| May 30, 2:04 AM CDT | Tornado Warning | TSA | Cherokee, Delaware | 71 min |
| May 30, 2:13 AM CDT | Tornado Warning | TSA | Mayes | 32 min |
| May 30, 12:25 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 80 min |
| May 30, 12:34 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 26 min |
| May 30, 12:36 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 24 min |
| May 30, 12:47 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 58 min |
| May 30, 12:57 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 63 min |
| May 30, 1:12 PM CDT | Tornado Warning | TSA | McIntosh | 33 min |
| May 30, 1:16 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 59 min |
| May 30, 1:26 PM CDT | Tornado Warning | TSA | Muskogee | 49 min |
| May 30, 1:43 PM CDT | Tornado Warning | TSA | Sequoyah | 62 min |
| May 30, 1:57 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 78 min |
| May 30, 2:01 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 74 min |
| May 30, 2:04 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 71 min |
| May 30, 2:16 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 59 min |
| May 30, 2:24 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 81 min |
| May 30, 2:27 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 78 min |
| May 30, 2:35 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 70 min |
| May 30, 2:46 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 89 min |
| May 30, 2:54 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 81 min |
| May 30, 3:12 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 78 min |
| May 30, 3:13 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 47 min |
| May 30, 3:44 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 61 min |
| May 30, 3:49 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 56 min |
| May 30, 4:50 PM CDT | Flash Flood Warning | TSA | LeFlore | 4 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.